Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Strong solutions of evolution equations governed by $ m$-accretive operators and the Radon-Nikodým property


Author: Robert Deville
Journal: Proc. Amer. Math. Soc. 112 (1991), 1001-1008
MSC: Primary 47H15; Secondary 34G20, 47H06, 47H20
DOI: https://doi.org/10.1090/S0002-9939-1991-1045133-9
MathSciNet review: 1045133
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct, in every Banach space which fails the Radon-Nikodym property, a nonlinear operator $ A$ which is $ m$-accretive for some equivalent norm in $ X$, such that the domain of $ A$ is not a singleton and such that the only strong solutions of the equation $ u' + Au \mathrel\backepsilon f$ are the constant ones.


References [Enhancements On Off] (What's this?)

  • [1] W. Arendt, Vector valued Laplace transform and Cauchy problems, Israel J. Math. 59 (1987), 327-352. MR 920499 (89a:47064)
  • [2] Ph. Bénilan, Equation d'évolution dans un espace de Banach quelconque et applications, Thèse, Orsay, 1972.
  • [3] Ph. Bénilan and H. Brézis, Solutions faibles d'équations d'évolution dans un espace de Hilbert, Ann. Inst. Fourier 22 (1972), 311-319.
  • [4] Ph. Bénilan, M. G. Crandall, and A. Pazy, Evolution problems governed by accretive operators (to appear).
  • [5] -, Bonnes solutions d'un problème d'évolution semi-linéaire, C. R. Acad. Sci. Paris 306 (1988), 527-530. MR 941617 (89g:47088)
  • [6] R. Bourgin, Geometrical aspects of convex sets with the Radon-Nikodym property, Lecture Notes in Math., vol. 993, Springer-Verlag, 1983. MR 704815 (85d:46023)
  • [7] M. G. Crandall and T. Liggett, Generation of semi-groups on nonlinear transformation, Amer. J. Math. 11 (1971), 265-278. MR 0287357 (44:4563)
  • [8] M. G. Crandall and P. L. Lions, Viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc. 277 (1983), 1-42. MR 690039 (85g:35029)
  • [9] R. Deville, Solutions fortes d'équations d'évolution et propriété de Radon-Nikodym, C. R. Acad. Sci. 309 (1989), 909-914. MR 1055220 (91d:47039)
  • [10] J. Diestel and J. Uhl, Vector measures, Amer. Math. Soc., Providence, RI, 1977. MR 0453964 (56:12216)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H15, 34G20, 47H06, 47H20

Retrieve articles in all journals with MSC: 47H15, 34G20, 47H06, 47H20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1045133-9
Keywords: $ m$-accretive operators, nonlinear evolution equations, Radon-Nikodym property, strong solutions
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society